Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 74, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 6, 2025, 9:52 PM EDT. It took effect at Sep 7, 2025, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2025, 9:52 PM EDT (01:52 UTC)
- In effect from
- Sep 7, 2025, 8:00 AM EDT
- Expired
- Sep 8, 2025, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
313 WHUS71 KBUF 070152 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 952 PM EDT Sat Sep 6 2025 LOZ043-071000- /O.NEW.KBUF.SC.Y.0074.250907T1200Z-250908T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 952 PM EDT Sat Sep 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 AM to 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-071000- /O.NEW.KBUF.SC.Y.0074.250907T1200Z-250908T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 952 PM EDT Sat Sep 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 2 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 8 AM Sunday to 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-070600- /O.CON.KBUF.SC.Y.0073.000000T0000Z-250907T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 952 PM EDT Sat Sep 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 10 to 20 knot and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
882 WHUS71 KBUF 070741 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 341 AM EDT Sun Sep 7 2025 LOZ043-072300- /O.CON.KBUF.SC.Y.0074.250907T1200Z-250908T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 341 AM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-072300- /O.CON.KBUF.SC.Y.0074.250907T1200Z-250908T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 341 AM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 8 AM this morning to 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
159 WHUS71 KBUF 071953 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 353 PM EDT Sun Sep 7 2025 LOZ043-080000- /O.CON.KBUF.SC.Y.0074.000000T0000Z-250908T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 353 PM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-080400- /O.CON.KBUF.SC.Y.0074.000000T0000Z-250908T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 353 PM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS71 KBUF 072340 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 740 PM EDT Sun Sep 7 2025 LOZ043-080045- /O.CAN.KBUF.SC.Y.0074.000000T0000Z-250908T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 740 PM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ044-045-080600- /O.CON.KBUF.SC.Y.0074.000000T0000Z-250908T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 740 PM EDT Sun Sep 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
345 WHUS71 KBUF 080603 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 203 AM EDT Mon Sep 8 2025 LOZ044-045-080715- /O.EXP.KBUF.SC.Y.0074.000000T0000Z-250908T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 203 AM EDT Mon Sep 8 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to subside through the morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 8:40 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 6, 8:40 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 840 PM EDT Sat Sep 6 2025 .SYNOPSIS... Cool weather with periodic lake effect rain showers will persist tonight through Sunday in the wake of a cold front. Drier weather arrives Monday as high pressure builds over the region, with a warming trend then emerging through midweek. && .NEAR TERM /THROUGH SUNDAY/... Water vapor imagery shows a large long wave trough centered over the Great Lakes southward into the mid and upper Mississippi Valley with multiple shortwave troughs cycling through the region. The core of the 500mb cold pool will move by to our northwest tonight through Sunday. Temperatures at 850mb will continue to fall into the +3C to +5C range across the forecast area and provide support for lake effect showers. Following the brief period of mainly dry weather this evening, moisture will increase ahead of an approaching shortwave trough, which is evident with radar imagery showing scattered showers to our west and northwest associated with this feature. A southwest flow will become well aligned in the boundary layer and showers will develop east-northeast of the Lakes overnight. Rainfall amounts will be localized with most areas seeing little to nothing and lakeshore locations seeing up to 0.25". Flow will then veer directing lake showers more east to east-southeast of the Lakes Sunday, mainly through midday/early afternoon. Rainfall amounts will be localized east of Lake Ontario with some locations seeing up to 0.25". A few rumbles of thunder can't be ruled out close to the lakeshores Sunday morning. Deeper moisture gets stripped away Sunday afternoon with lake effect activity becoming more sparse. Most of the shower activity will be confined to lake effect areas with little to nothing elsewhere. Prepare for another autumn-like day Sunday, with highs in the 60s. && .SHORT TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Deep longwave troughing draped from eastern Canada to the Great Lakes and Northeast will gradually flatten and recede back north of the Canadian border in the Sunday night-Monday night time frame... while sprawling surface-based ridging builds from the Midwest to New England. Lingering cyclonic flow and moisture will help keep the chance of some lake effect rain showers east-southeast of Lake Ontario Sunday night...with increasing drying/subsidence attendant to the surface ridge then bringing an end to these Monday morning. Outside of the above...our region can expect dry weather and mainly clear skies to predominate through Monday night...along with generally light winds. This will result in prime conditions for radiational cooling both Sunday and Monday nights...with this potentially enough to result in the development of some patchy frost across far interior portions of the Southern Tier and North Country on both occasions. With this in mind...have undercut blended guidance somewhat to better account for this possibility. In between...highs will remain confined to the mid-upper 60s (with lower 60s across the higher terrain) on Monday. Tuesday through Wednesday the core of the surface ridge will slide across the Canadian Maritimes and out to sea...with lingering weaker ridging extending back southwestward to the New England and mid- Atlantic States. This will result in a continuation of fair dry weather... with the combination of ongoing airmass modification and modest warm air advection helping temperatures to rebound back to near normal levels. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... The beginning of this period will feature the passage of a cold front sometime between later Wednesday night and Thursday...as the large-scale trough over eastern Canada briefly reamplifies. This being said...this next front looks to only be accompanied by very limited moisture...which should result in it passing through our region with little fanfare. Following its passage...Canadian high pressure will settle back across the Great Lakes and Northeast through the rest of the period. This will result in more fair dry weather...with somewhat cooler temperatures Thursday and Friday perhaps starting to give way to some limited warming on Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... VFR conditions will continue across the forecast area through this evening. Cold air aloft and increasing moisture will support developing lake effect showers east of Lake Erie and Lake Ontario for the second half of tonight through the early to middle part of Sunday afternoon. MVFR conditions are possible within the lake effect activity, mainly across KJHW and KART late tonight through Sunday morning. There could be an isolated thunderstorm, mainly close to the Lakes Sunday morning. Widespread VFR flight conditions will return Sunday afternoon. As instability increases through the second half of the day, expect VFR diurnal cu to blossom inland of lake breeze circulations, then dissipate around sunset with the loss of daytime heating. Outlook... Sunday night...Mainly VFR. Localized MVFR with a chance of showers east through southeast of Lake Ontario. Localized valley fog across the Southern Tier. Monday...Mainly VFR. Slight chance of showers and MVFR east of Lake Erie and Lake Ontario. Tuesday through Thursday...VFR. && .MARINE... Winds will remain elevated on Lake Erie this evening supporting a brief period of marginal SCA conditions. After winds on Lake Erie relax late this evening, winds on both Lakes will strengthen again early Sunday with another round of Small Craft conditions likely into Sunday night, especially on Lake Ontario. With the cool airmass overhead, lake effect rain showers, thunderstorms, and waterspouts will also be possible at times. The primary timeframe of concern for these will be tonight through Sunday morning. High pressure building over the Lakes will cause winds to subside Sunday night into Monday, becoming light by Monday evening. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 2 AM EDT Sunday for LEZ040-041. && SYNOPSIS...HSK/PP NEAR TERM...HSK/JM SHORT TERM...JJR LONG TERM...JJR AVIATION...HSK/JM MARINE...HSK/JM/PP
Hazardous weather outlook, Sep 6, 2:00 PM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 200 PM EDT Sat Sep 6 2025 NYZ001>008-010>014-019>021-085-071800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 200 PM EDT Sat Sep 6 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-071800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 200 PM EDT Sat Sep 6 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Waterspouts are possible tonight on Lake Erie and Lake Ontario. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Waterspouts are possible Sunday through Sunday night on Lake Erie and Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-071800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 200 PM EDT Sat Sep 6 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:29 AM EDT | Special Marine Warning | BUF | 40 min |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.